MAUDE Adverse Event Report: STRYKER NEUROVASCULAR CORK TARGET 360 NANO 1.5MM X 2CM; DEVICE, NEUROVASCULAR EMBOLIZATION

STRYKER NEUROVASCULAR CORK TARGET 360 NANO 1.5MM X 2CM; DEVICE, NEUROVASCULAR EMBOLIZATION
Model Number M0035421520
Medical Device Problem Codes Fracture (1260); Migration (4003)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/14/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device is not available to the manufacturer.
 
Event or Problem Description
It was reported that, a aneurysm embolization procedure was performed in a patient.During the procedure the operator inserted subject coil to go into the aneurysm, the operator then inserted a 1.5x3 coil.However when delivered 1.5x3 coil to distal of the microcatheter resistance was encountered and only part of the 1.5x3 coil was inserted into aneurysm and rest of the 1.5x3 coil could not be pushed out of the microcatheter.After several tries the operator decided to withdraw the 1.5x3 coil.At this point in the procedure, when retrieving the 1.5x3 coil, the 1.5x3 coil tangled with the previously inserted subject coil.Therefore the subject coil migrated from aneurysm into the lumen of the microcatheter.So the operator withdrew the microcatheter together with the two coils.The subject coil was replaced and the procedure was completed successfully.No consequences were reported to the patient due to this event.
 
Additional Manufacturer Narrative
H3 summary attached - updated, h3 device evaluated by mfg ¿updated, h4 manufacturing date ¿ added, d4 expiration date - added, d10 product available to stryker ¿ updated, d10 returned to manufacturer on ¿updated, f10 / h6 device code grid - updated.Due to the automated mes system there are controls in the manufacturing process to ensure the product met specifications upon release.Visual/microscopic inspection: the device was returned together with the non-stryker microcatheter.The main coil was found to be stuck inside the microcatheter.The main coil was found to be broken/fractured.The main coil was found to be stretched.The coil delivery wire was not returned.Functional inspection: n/a the reported event is covered in the device directions for use (dfu).As well, the risk of the reported event is documented in the risk documentation and there are current controls to mitigate the risk of the as reported event.The device failed to meet specifications when received for complaint investigation based on the analyzed anomalies noted to the device.Additional information provided by the customer indicated that the device was confirmed to be in good condition during preparation/prior to use on the patient and was prepared as per the dfu, continuous flush was set up and maintained throughout the clinical procedure, the target lesion was located in the mca m2, the patient's anatomy was moderately tortuous, a stryker microcatheter was used in conjunction with the subject devices, the same microcatheter was used to complete the procedure, and there were no allegations against the microcatheter.Although it was reported that a microcatheter was used with the coils in this procedure, the subject coil was returned together with a non-stryker microcatheter.During analysis, the main coil was observed to be stuck inside the microcatheter and was broken/fractured and stretched.In the case of this complaint, it is likely that the concurrent 1.5mm x 3cm coil intertwined with the subject coil when it was attempting to be inserted into the aneurysm and caused the subject coil to be withdrawn together with it when it was retracted back into the microcatheter.An assignable cause of procedural factors will be assigned to the as reported 'main coil migration' and 'device interaction with another device' as well as the as analyzed 'main coil broken/fractured during use', 'catheter, coil jammed' and 'main coil stretched' since these issues are associated with a product that met stryker design and manufacturing specifications and was used in accordance with the dfu but performance was limited due to procedural and/or anatomical factors during use.
 
Event or Problem Description

Brand Name
TARGET 360 NANO 1.5MM X 2CM
Common Device Name
DEVICE, NEUROVASCULAR EMBOLIZATION
Manufacturer (Section D)
STRYKER NEUROVASCULAR CORK
ida industrial estate
model farm road
cork NA
EI  NA
Manufacturer (Section G)
STRYKER NEUROVASCULAR CORK
ida industrial estate
model farm road
cork NA
EI   NA
Manufacturer Contact
tara lopez
47900 bayside parkway
fremont, CA 94538
5104132500
MDR Report Key13758333
Report Number3008881809-2022-00116
Device Sequence Number5780098
Product Code HCG
UDI-Device Identifier04546540697981
UDI-Public04546540697981
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K153658
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/20/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/24/2024
Device Model NumberM0035421520
Device Catalogue NumberM0035421520
Device Lot Number22842790
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/14/2022
Supplement Date Received by Manufacturer05/24/2022
Initial Report FDA Received Date03/14/2022
Supplement Report FDA Received Date06/20/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/26/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
EXCELSIOR SL-10 MICROCATHETER (STRYKER).; TARGET 360 NANO 1.5MM X 3CM COIL (STRYKER).
Patient Age54 YR
Patient SexFemale
Patient Weight70 KG
Patient RaceAsian